Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Analogues of the Artin factorization formula for the automorphic scattering matrix and Selberg zeta-function associated to a Kleinian group


Author: Joshua S. Friedman
Journal: Proc. Amer. Math. Soc. 136 (2008), 3395-3404
MSC (2000): Primary 11F72
Published electronically: June 10, 2008
MathSciNet review: 2415021
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For Kleinian groups acting on a hyperbolic three-space, we prove factorization formulas for both the Selberg zeta-function and the automorphic scattering matrix. We extend results of Venkov and Zograf from Fuchsian groups to Kleinian groups, and we give a proof that is simple and extendable to more general groups.


References [Enhancements On Off] (What's this?)

  • [EGM98] J. Elstrodt, F. Grunewald, and J. Mennicke, Groups acting on hyperbolic space, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 1998. Harmonic analysis and number theory. MR 1483315
  • [Fri05a] Joshua S. Friedman, The Selberg trace formula and Selberg zeta-function for cofinite Kleinian groups with finite-dimensional unitary representations, Math. Z. 250 (2005), no. 4, 939–965. MR 2180383, 10.1007/s00209-005-0806-9
  • [Fri05b] -, The Selberg trace formula and Selberg zeta-function for cofinite Kleinian groups with finite-dimensional unitary representations. Ph.D. Thesis, Stony Brook University, 2005, http://arxiv.org/abs/math.NT/0612807.
  • [Hej76] Dennis A. Hejhal, The Selberg trace formula for 𝑃𝑆𝐿(2,𝑅). Vol. I, Lecture Notes in Mathematics, Vol. 548, Springer-Verlag, Berlin-New York, 1976. MR 0439755
  • [Hej83] Dennis A. Hejhal, The Selberg trace formula for 𝑃𝑆𝐿(2,𝑅). Vol. 2, Lecture Notes in Mathematics, vol. 1001, Springer-Verlag, Berlin, 1983. MR 711197
  • [Kir76] A. A. Kirillov, Elements of the theory of representations, Springer-Verlag, Berlin-New York, 1976. Translated from the Russian by Edwin Hewitt; Grundlehren der Mathematischen Wissenschaften, Band 220. MR 0412321
  • [Roe66] Walter Roelcke, Das Eigenwertproblem der automorphen Formen in der hyperbolischen Ebene, I, Math. Ann. 167 (1966), no. 4, 292–337 (German). MR 1513277, 10.1007/BF01364540
  • [RS71] D. B. Ray and I. M. Singer, 𝑅-torsion and the Laplacian on Riemannian manifolds, Advances in Math. 7 (1971), 145–210. MR 0295381
  • [Ven82] A. B. Venkov, Spectral theory of automorphic functions, Trudy Mat. Inst. Steklov. 153 (1981), 172 (Russian). MR 665585
    A. B. Venkov, Spectral theory of automorphic functions, Proc. Steklov Inst. Math. 4(153) (1982), ix+163 pp. (1983). A translation of Trudy Mat. Inst. Steklov. 153 (1981). MR 692019
  • [VZ83] A. B. Venkov and P. G. Zograf, Analogues of Artin’s factorization formulas in the spectral theory of automorphic functions associated with induced representations of Fuchsian groups, Izv. Akad. Nauk SSSR Ser. Mat. 46 (1982), no. 6, 1150–1158, 1343 (Russian). MR 682487

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11F72

Retrieve articles in all journals with MSC (2000): 11F72


Additional Information

Joshua S. Friedman
Affiliation: Department of Mathematics and Sciences, United States Merchant Marine Academy, 300 Steamboat Road, Kings Point, New York 11024
Email: CrownEagle@gmail.com, friedmanj@usmma.edu, joshua@math.sunysb.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09516-6
Received by editor(s): March 2, 2007
Published electronically: June 10, 2008
Communicated by: Wen-Ching Winnie Li
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.